Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 38, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 7, 2004, 12:25 AM CDT for Jack County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 12:25 AM CDT (05:25 UTC)
- Expired
- Jun 7, 2004, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Jack County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2109 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 070525 FFWFTW TXC237-070930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1225 AM CDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... JACK COUNTY IN NORTH CENTRAL TEXAS * UNTIL 430 AM CDT * AT 1225 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTHERN JACK COUNTY FROM NEAR ANTELOPE TO POST OAK. MOVEMENT IS SLOWLY EAST. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... RURAL JACK COUNTY THROUGH 430 AM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE CUNDIFF AND JACKSBORO A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3343 9794 3304 9795 3304 9840 3342 9840 $$ 07/BB
1 follow-up statement
000 WGUS74 KFWD 070621 FFSFTW TXC237-070930- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 122 AM CDT MON JUN 7 2004 ...A FLASH FLOOD WARNING CONTINUES FOR JACK COUNTY UNTIL 430 AM CDT... STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL CONTINUE ACROSS MUCH OF THE COUNTY. ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL OCCUR WITH THESE STORMS. SUNDAY EVENING...RADAR ESTIMATES INDICATE OVER 5 INCHES OF RAIN FALL JUST NORTHEAST OF JACKSBORO. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT AND IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. THIS IS A DANGEROUS SITUATION. IF YOU ARE NEAR...OR LIVE...IN A FLASH FLOOD PRONE AREA...MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT ATTEMPT TO WALK OR DRIVE ACROSS AREAS WHERE WATER IS FLOWING. LAT...LON 3343 9794 3305 9793 3304 9838 3342 9839 $$ 07/BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:20 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 6, 9:20 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 920 PM CDT SUN JUN 6 2004 .UPDATE... WILL BE ISSUING AN UPDATE SHORTLY TO INCREASE AREA OF LIKELY POPS TO ENCOMPASS MOST OF THE NORTHWEST QUADRANT OF THE CWA. SHORT TERM MODELS SUGGEST THAT MAIN AREA OF PRECIP WILL REMAIN OVER THE NORTHWEST BEFORE DISSIPATING LATER TONIGHT. 65/DD .AVIATION... 600 PM CDT STORMS WILL REMAIN IN THE VICINITY THE NEXT COUPLE OF HOURS...BUT SHOULD KEEP CLEAR OF THE METRO AIRPORTS. ST/SC IN THE MORNING QUESTIONABLE...WILL GO WITH TEMPO SCT FOR METRO APTS...BKN AT ACT. BREEZY MONDAY AS LEE TROUGH DEEPENS. 25 && .PREV DISCUSSION... 425 PM CDT AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION. BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY. CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE HAVE OPTED TO NOT MENTION IT AT THIS TIME. 42 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 90 72 87 / 30 20 0 20 WACO, TX 72 91 72 87 / 30 20 20 30 PARIS, TX 70 89 70 85 / 50 30 20 30 DENTON, TX 70 90 70 88 / 50 20 0 20 MCKINNEY, TX 70 90 70 88 / 50 20 0 20 DALLAS, TX 72 90 72 88 / 30 20 0 20 TERRELL, TX 71 90 71 87 / 30 30 20 30 CORSICANA, TX 71 90 72 87 / 30 30 20 30 TEMPLE, TX 71 93 72 88 / 30 30 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 11:02 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1102 PM CDT SUN JUN 6 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1102 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS GENERALLY NORTH OF A LINE FROM COMANCHE...CORSICANA...ATHENS. THESE STORMS WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING... OCCASIONAL WINDS GUSTING ABOVE 60 MPH AND OCCASIONAL HAIL. FLASH FLOODING IS LIKELY AS WELL DUE TO THE DURATION OF HEAVY RAINS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST OF NORTH TEXAS MONDAY AFTERNOON AND EVENING. THE REMAINS OF THE SUNDAY NIGHT THUNDERSTORMS WILL LEAVE BOUNDARIES ACROSS THE REGION THAT COULD PROVIDE THE FOCUS FOR NEW STORMS. LIGHTNING...HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL HAIL ARE THE MAIN THREATS BUT SOME OF THESE STORMS MAY PRODUCE SEVERE WEATHER. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY THROUGH THURSDAY NIGHT. THESE STORMS MAY PRODUCE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DRY WEATHER IS EXPECTED FRIDAY AND SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE TONIGHT. 06
In the hours before
Local storm report, Jun 6, 10:27 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST SAGINAW 32.87N 97.37W
06/06/2004 70 MPH TARRANT TX TRAINED SPOTTER
WIND GUST TO 70 MPH WITH FENCES AND TREES DOWNED IN
SAGINAWLocal storm report, Jun 6, 10:58 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1056 PM HAIL ALEDO 32.70N 97.60W
06/06/2004 0.88 INCH PARKER TX PUBLIC
NICKEL SIZE HAIL REPORTED BY PUBLIC IN ALEDOLocal storm report, Jun 6, 11:06 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1100 PM HAIL BENBROOK 32.68N 97.46W
06/06/2004 0.75 INCH TARRANT TX TRAINED SPOTTER
DIME SIZE HAIL IN BENBROOKLocal storm report, Jun 6, 11:44 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1144 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1142 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
06/06/2004 TARRANT TX MEDIA
NUMEROUS REPORTS OF FLOODING ACROSS NORTHERN AND WESTERN
TARRANT COUNTY INCLUDING HIGH WATER RESCUESLocal storm report, Jun 6, 11:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 PM CDT SUN JUN 6 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1155 PM FLASH FLOOD 4 S DECATUR 33.18N 97.59W
06/06/2004 WISE TX DPS
HWY 287 DOWN TO ONE LANE SOUTH OF DECATUR DUE TO
FLOODINGLocal storm report, Jun 7, 12:18 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1218 AM CDT MON JUN 7 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1217 AM FLOOD GAINESVILLE 33.64N 97.15W
06/07/2004 COOKE TX LAW ENFORCEMENT
NUMEROUS REPORTS OF FLOODING ON SECONDARY AND COUNTY
ROADSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Young | 73 min |
| Jun 6, 7:24 PM CDT | Flash Flood Warning | FWD | Cooke | 96 min |
| Jun 6, 7:56 PM CDT | Flash Flood Warning | FWD | Jack, Young | 2 hr |
| Jun 6, 8:05 PM CDT | Tornado Warning | FWD | Denton | 40 min |
| Jun 6, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 64 min |
| Jun 6, 8:38 PM CDT | Flash Flood Warning | FWD | Denton, Wise | 82 min |
| Jun 6, 8:52 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 83 min |
| Jun 6, 8:58 PM CDT | Flash Flood Warning | FWD | Cooke | 62 min |
| Jun 6, 9:41 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 64 min |
| Jun 6, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 89 min |
| Jun 6, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 82 min |
| Jun 6, 10:06 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jun 6, 10:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 85 min |
| Jun 6, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 76 min |
| Jun 6, 11:05 PM CDT | Flash Flood Warning | FWD | Cooke | 115 min |
| Jun 6, 11:49 PM CDT | Flash Flood Warning | FWD | Denton, Grayson, Parker | 2 hr |
| Jun 6, 11:57 PM CDT | Flash Flood Warning | FWD | Wise | 2 hr |
| Jun 7, 12:50 AM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 4 hr |
| Jun 7, 1:00 AM CDT | Flash Flood Warning | FWD | Cooke, Denton, Grayson | 4 hr |
| Jun 7, 1:57 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Jun 7, 2:31 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 74 min |
| Jun 7, 4:20 AM CDT | Flash Flood Warning | FWD | Jack | 3 hr |
| Jun 7, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 41 min |
| Jun 7, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt | 62 min |
| Jun 7, 4:47 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 13 min |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 56 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.